Remicade, Tetracycline, and Diarrhea. Oh My!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

not creative
Regular Member


Date Joined Mar 2007
Total Posts : 466
   Posted 11/4/2008 11:46 AM (GMT -7)   
I feel crappy.
Here’s my issue: I started Remicade because Humira was worthless and have had two infusions so far. Until about a week ago, I felt fabulous. I had more energy, was going less and felt all around good. Unfortunately, as a result of the immunosuppressant qualities of Remicade, I had a flare of Rosacea. I tried the topical I was given but that didn’t help. So I went to see my GP and the on-call Doc gave me a prescription for Tetracycline to help with the Rosacea. I’ve been taking two a day for about a week now and my face is clearing up, but the tetracycline seems to be giving me diarrhea!

What’s the **** is that about!?

I’m starting to feel just as bad as I did before I began the Remicade only it’s worse now because I had those few weeks of greatness and I had forgotten how it felt to be ok.

Has anyone had a similar issue? Did the side effects wear off?
Does anyone know of a med that’s similar to Tetracycline that may be better for my tummy and still help with my skin?
Laurenne, 24 Graduate from University of California, Davis. BA-Anthropology
Dx'd w/ IBS and CD in 2002
On Humira, Strattera, Zoloft, Lialda and Imodium


chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 11/4/2008 12:41 PM (GMT -7)   
I'm sure it is just the antiboitic. Antibiotics caue the big D in people who don't have crohns. Unfortunately you are going to have to wait until you are done taking it, and hopefully you will be back to feeling great! I just got done taking tetracycline myself, but I was also taking flagyl with it.

miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 11/4/2008 6:31 PM (GMT -7)   
I seem to recall Tetracycline doing that to me also many moons ago before I even had Crohn's or Celiac.
They can do that to ya. Usually listed as a possible side effect on all antibiotics.
Not sure if it would work for your issue, but amoxicilin has always been the least offensive to my GI tract of the ones I've tried.
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump)
Celiac Disease- 8 yrs.
Crohn's Disease- (Nov. '06)
Remicade (First Infusion 11/3/08) yeah


randynoguts
Veteran Member


Date Joined Jan 2003
Total Posts : 6049
   Posted 11/4/2008 9:11 PM (GMT -7)   
yep bug killers may give ya the squirts... also remember to stay out of the sun while taking TET. can get a bad burn real fast
randynoguts 



     http://www.geocities.com/randynogutsweb/

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:45 AM (GMT -7)
There are a total of 2,732,003 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
189 Guest(s), 2 Registered Member(s) are currently online.  Details
lynbrez, Hope 196


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer